MAUDE Adverse Event Report: ALPHATEC SPINE INC XENON LUMBAR SPINAL FIXATION SYSTEM; HXB

ALPHATEC SPINE INC XENON LUMBAR SPINAL FIXATION SYSTEM; HXB
Model Number 22SPT10
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned lenke curved probe found the instrument had broken approximately 35mm from the distal tip.The 35mm location is the transition point where the 6.35mm diameter shaft tapers down to the distal tip.This location contains the smallest diameter on the instrument and is subject to the most stress during use.Bone probes are designed to locate the proper pathway and length of the screw which is to be implanted.When used as intended the instrument would not come in contact with the amount of force required to fracture and/or deform the tip in this manner.Additionally, the sales rep indicated the surgeon applied downward force while inserting.
 
Event or Problem Description
Surgeon was inserting the probe into pedicle with some downward force and it snapped.

Brand Name
XENON LUMBAR SPINAL FIXATION SYSTEM
Common Device Name
HXB
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9745731
Report Number2027467-2020-00012
Device Sequence Number16874143
Product Code HXB
UDI-Device Identifier00840967190112
UDI-Public(01)00840967190112(10)US365T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22SPT10
Device Catalogue Number22SPT10
Device Lot NumberUS365T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;